Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 198, NWS Fort Worth, TX

June 17, 2013Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 17, 2013, 5:29 AM CDT for Montague County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2013, 5:29 AM CDT (10:29 UTC)
Expired
Jun 17, 2013, 6:30 AM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:53 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 17, 3:53 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
353 AM CDT MON JUN 17 2013

.DISCUSSION...
A LARGE MCS WILL CONTINUE MOVING SOUTHEAST TOWARD NORTH TEXAS
EARLY THIS MORNING AND SHOULD REACH THE NORTHWEST ZONES SHORTLY
BEFORE 6 AM AS PER THE HRRR AND 4KM WRF SOLUTIONS AS WELL AS LINEAR
EXTRAPOLATION. THE COMPLEX SHOULD WEAKEN AS IT MOVES FARTHER AWAY
FROM ITS UPPER SUPPORT AND ALSO ONCE A 30 KNOT LOW LEVEL JET
DECREASES LATER THIS MORNING. THIS SOLUTION IS ALSO SUPPORTED BY
THE HRRR AND 4KM WRF. WE STILL EXPECT EXTENSIVE CLOUD COVER AND
SCATTERED TO NUMEROUS STORMS...THROUGH THE MORNING WITH THE
EXPECTED TIME OF ARRIVAL OF STORMS AT THE METROPLEX BETWEEN 13 AND
15Z. SOME IMPRESSIVE WIND GUSTS BETWEEN 50 AND 55 KNOTS ARE
OCCURRING WITH THE COMPLEX. IT IS VERY POSSIBLE THAT SOME SIMILAR
WIND GUSTS COULD OCCUR ACROSS THE NORTHWEST CWA BY 6 AM. EXPECT
STORMS TO BECOME LESS ORGANIZED BY MIDDAY AND AFFECT MAINLY THE
EAST/NORTHEAST ZONES.

MODELS ARE CONSISTENT ON DEVELOPING MORE STORMS ACROSS WEST TEXAS ALONG
A FAST MOVING SHORT WAVE AND COLD FRONT LATE THIS AFTERNOON. AM A
BIT CONCERNED THAT EXTENSIVE OVERNIGHT/MORNING CONVECTION MAY
HINDER STORM DEVELOPMENT THIS AFTERNOON. HOWEVER...THE ATMOSPHERE
MAY HAVE JUST ENOUGH TIME TO RECOVER BEFORE SURFACE HEATING IS
LOST. STORMS SHOULD ORGANIZE ALONG THE COLD FRONT AND MOVE
SOUTHEAST INTO NORTH TEXAS TONIGHT/TUESDAY MORNING. AGAIN...WILL
KEEP THE HIGHEST POPS ACROSS THE NORTHERN ZONES. THE COLD FRONT IS
PROGGED TO STALL ACROSS THE NORTHERN HALF OF THE REGION TUESDAY
NIGHT AND LIFT NORTH OF THE RED RIVER BY WEDNESDAY EVENING.

AFTER WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL BUILD FROM
TEXAS...NORTHWARD THROUGH THE CENTRAL PLAINS. THIS PATTERN WILL
RESULT IN HOT TEMPERATURES AND LITTLE RAIN CHANCES WEDNESDAY NIGHT
THROUGH EARLY NEXT WEEK. EXPECT AFTERNOON HIGHS THROUGH EARLY NEXT
WEEK MAINLY IN THE LOWER AND MIDDLE 90S...EXPERT FOR SOME UPPER
90S IN THE WEST. OVERNIGHT LOWS WILL BE IN THE 70S THROUGH EARLY
NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  97  77  92  75  95 /  20  30  30  20  20
WACO, TX              95  75  93  74  94 /  10  20  20  20  10
PARIS, TX             93  73  87  72  88 /  50  30  40  40  40
DENTON, TX            98  75  92  73  94 /  40  30  40  30  20
MCKINNEY, TX          94  73  90  73  92 /  30  30  40  30  20
DALLAS, TX            96  77  92  76  93 /  20  30  30  20  20
TERRELL, TX           95  75  91  73  92 /  20  20  30  20  20
CORSICANA, TX         95  74  91  74  92 /  10  20  20  20  10
TEMPLE, TX            95  72  92  73  92 /   5  20  20  10  10
MINERAL WELLS, TX     96  72  92  71  95 /  30  30  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/79
Hazardous weather outlook, Jun 17, 3:56 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT MON JUN 17 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
356 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH TEXAS THROUGH TONIGHT. BEST CHANCES WILL BE THIS MORNING
INTO AFTERNOON ALONG AND NORTH OF INTERSTATE 20. STRONG WINDS AND
FREQUENT LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND
WEDNESDAY ACROSS PARTS OF NORTH TEXAS. BEST CHANCES WILL BE CLOSER
TO THE RED RIVER ON TUESDAY. DAMAGING WINDS AND FREQUENT LIGHTNING
WILL BE THE MAIN THREATS WITH THESE STORMS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Jun 17, 4:58 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 AM CDT MON JUN 17 2013

TXZ100-171100-
YOUNG TX-
458 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM WICHITA FALLS TO NORTHWEST OF
OLNEY...MOVING SOUTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

WIND GUSTS TO 50 MPH ARE LIKELY ON THE LEADING EDGE OF THESE
STORMS.  FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THESE
STORMS AS THEY MOVE THROUGH OVER THE NEXT HOUR.

LAT...LON 3340 9896 3341 9895 3341 9885 3339 9879
      3340 9842 3295 9843 3296 9895 3325 9896
      3328 9897
TIME...MOT...LOC 0957Z 327DEG 36KT 3334 9888

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:49 PM CDTSpecial Weather StatementFWDLamar56 min
Jun 17, 4:58 AM CDTSpecial Weather StatementFWDYoung62 min
Jun 17, 5:38 AM CDTSpecial Weather StatementFWDJack67 min
Jun 17, 6:02 AM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 17, 6:08 AM CDTSevere Thunderstorm WarningFWDCooke67 min
Jun 17, 6:39 AM CDTSevere Thunderstorm WarningFWDDenton66 min
Jun 17, 6:54 AM CDTSpecial Weather StatementFWDGrayson66 min
Jun 17, 7:04 AM CDTSpecial Weather StatementFWDTarrant26 min
Jun 17, 7:30 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant90 min
Jun 17, 7:45 AM CDTSpecial Weather StatementFWDDelta, Hunt30 min
Jun 17, 7:48 AM CDTSpecial Weather StatementFWDCollin, Dallas, Rockwall27 min
Jun 17, 7:56 AM CDTSpecial Weather StatementFWDEllis, Johnson34 min
Jun 17, 3:17 PM CDTSpecial Weather StatementFWDJack28 min
Jun 17, 3:26 PM CDTSevere Thunderstorm WarningFWDYoung64 min
Jun 17, 3:51 PM CDTSpecial Weather StatementFWDParker24 min
Jun 17, 4:02 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker58 min
Jun 17, 4:06 PM CDTSpecial Weather StatementFWDDenton24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.